Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 17, NWS Elko, NV

May 14, 2008

NWS Elko, NV issued this wind advisory at May 14, 2008, 2:30 AM PDT. It took effect at May 14, 2008, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 14, 2008, 2:30 AM PDT (09:30 UTC)
In effect from
May 14, 2008, 12:00 PM PDT
Expired
May 14, 2008, 9:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 140930
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
230 AM PDT WED MAY 14 2008


NVZ013-150400-
/O.NEW.KLKN.WI.Y.0017.080514T1900Z-080515T0400Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
230 AM PDT WED MAY 14 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR NORTHERN NYE COUNTY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. 

NORTHERLY WINDS WILL INCREASE TODAY ACROSS CENTRAL NEVADA...WITH
SUSTAINED WINDS REACHING 20 TO 35 MPH AND GUSTS AROUND 45 MPH BY
THIS AFTERNOON...LASTING INTO THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

ROOD
2 follow-up statements
000 
WWUS75 KLKN 142108
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
208 PM PDT WED MAY 14 2008

NVZ013-150400-
/O.CON.KLKN.WI.Y.0017.000000T0000Z-080515T0400Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
208 PM PDT WED MAY 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

NORTHERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON ACROSS
CENTRAL NEVADA...WITH SUSTAINED WINDS REACHING 20 TO 35 MPH AND
GUSTS AROUND 45 MPH BY THIS AFTERNOON...LASTING INTO THE EVENING
HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 150339
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
839 PM PDT WED MAY 14 2008


NVZ013-150445-
/O.EXP.KLKN.WI.Y.0017.000000T0000Z-080515T0400Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
839 PM PDT WED MAY 14 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY FOR NORTHERN NYE COUNTY WILL EXPIRE AT 9 PM PDT
THIS EVENING. NORTH WINDS WILL DIMINISH TO 10 TO 15 PM BY LATE
EVENING.


$$
REA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 14, 2:07 AM PDT, 23 minutes earlier.

Area forecast discussion, May 14, 2:07 AM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
207 AM PDT WED MAY 14 2008

.SYNOPSIS...CLOUDS SPREAD IN FROM THE NORTH TODAY WITH A THREAT OF
SHOWERS OVER EXTREME NORTHERN NEVADA. GUSTY WINDS WILL LINGER OVER
MUCH OF THE REGION THROUGH THURSDAY EVENING...WITH THE STRONGEST
GUSTS OVER CENTRAL NEVADA. HIGH PRESSURE BUILDS OVER THE REGION THIS
EVENING...WITH TEMPERATURES WARMING EACH DAY THROUGH THE WEEKEND. &&

.SHORT TERM...TODAY THROUGH THURSDAY. CLOUDS WILL CONTINUE TO STREAM
INTO THE REGION FROM THE NORTHWEST TODAY AS A DISTURBANCE MOVING
THROUGH THE PAC NW CLIPS NORTHERN NEVADA...WITH THE THREAT OF A FEW
LIGHT SHOWERS OVER MAINLY THE HIGHER ELEVATIONS OF EXTREME NORTHERN
NEVADA THROUGH EARLY THIS AFTERNOON. HIGH PRESSURE ALOFT BUILDING IN
FROM THE WEST WILL KICK THE SYSTEM OUT TO THE NORTHEAST LATER TODAY
AND OVERNIGHT TONIGHT...WITH SURFACE PRESSURES INCREASING OVER THE
PAC NW AND INTO NORTHERN NEVADA. THE HIGH PRESSURE ALOFT BUILDING IN
FROM WEST WILL ALSO START A MAJOR WARMING TREND...WITH A THERMAL
TROUGH BUILDING WELL SOUTH OF THE CWA...LEADING TO A STRONG SURFACE
GRADIENT ACROSS CENTRAL NEVADA THIS AFTERNOON THROUGH THURSDAY
AFTERNOON. WILL BE ISSUING A WIND ADVISORY FOR NORTHERN NYE COUNTY
FOR THIS AFTERNOON AND EARLY EVENING. EXPECTING WINDS TO APPROACH
ADVISORY LEVELS ACROSS EASTERN ELKO COUNTY AND WHITE PINE COUNTY THIS
AFTERNOON AS WELL...HOWEVER WINDS CURRENTLY LOOK TO BE HELD JUST
BELOW CRITICAL LEVELS TODAY.

GFS MODEL HAS H7 WINDS OF 30KTS TRANSITIONING FROM NORTH TO
NORTHEASTERLY TONIGHT. IF THIS VERIFIES...COULD HAVE GUSTY DOWNSLOPE
WINDS OF 25 TO 35 KTS ALONG WESTERN SLOPES OF HIGHER MOUNTAINS...SUCH
AS THE SPRING CREEK AND JIGS AREAS NEAR THE RUBY MTS INTO THURSDAY
MORNING. NAM MODEL HOWEVER IS A LITTLE SLOWER TO VEER THE WINDS TO
NORTHEASTERLY...AND ALSO ONLY HAS H7 WIND SPEEDS OF 15KTS.

THURSDAY AFTERNOON THE WINDS LOOK TO BE STRONGER OVER WHITE PINE
COUNTY AS THE SURFACE GRADIENT AND WINDS ALOFT ARE COUPLED IN A
NORTH-NORTHEASTERLY DIRECTION...WHICH MAY NECESSITATE THE ISSUANCE OF
A WIND ADVISORY FOR WHITE PINE COUNTY. FOR NOW HOWEVER...WILL MENTION
THAT THREAT IN THE HWOLKN PRODUCT. ROOD

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. MODELS NOW IN GOOD
AGREEMENT THROUGH DAY 7 AS A RIDGE MORE TYPICAL OF JULY BUILDS INTO
THE WESTERN CONUS. EXPECT SOME RECORD HIGH TEMPERATURES DURING THIS
PERIOD AS H50 HEIGHTS ARE AROUND 590DAM AND H70 TEMPS APPROACH 16C
ACROSS MOST OF NV BY SUN AND MON. DRY LOW LEVELS AND CLEAR SKIES
WILL ALLOW FOR SOME 40 TO 50 DEGREE DIURNAL RANGES DURING THIS
TIMEFRAME AS WELL WITH LOWS DROPPING INTO THE 30S AND 40S IN MOST
LOCATIONS. MAY START TO SEE SOME CLOUDS MOVING IN BY EARLY NEXT WEEK
AS MODELS STARTING TO SHOW A BREAKDOWN IN THE RIDGE AS A SYSTEM
APPROACHES THE WEST COAST...THE STRENGTH OF THIS SYSTEM IS WHAT IS
IN QUESTION.  THE ECMWF HAS A MUCH STRONGER CUTOFF LOW MOVING
ONSHORE TUE WHILE THE GFS MAINTAINS A FAST MOVING OPEN WAVE. EITHER
WAY THOUGH...TUESDAY WILL BE COOLER BUT STILL ABOVE NORMAL WITH
HIGHS IN THE 80S. JMG &&

.AVIATION...PARTLY TO MOSTLY CLOUDY SKIES WILL PERSIST ACROSS THE
AREA THROUGH THE AFTERNOON BUT CONDITIONS EXPECTED TO REMAIN VFR
THROUGH THE PERIOD. BREEZY TO WINDY CONDITIONS ARE EXPECTED THIS
AFTERNOON ACROSS NORTHERN AND CENTRAL NV WITH KTPH LIKELY
EXPERIENCING SUSTAINED WINDS OF 20-30KTS INTO THE EVENING AND OTHER
TAF SITES SEEING 15-20KTS SUSTAINED. SKIES WILL START TO CLEAR OUT
OVERNIGHT AS HIGH PRESSURE BUILDS INTO THE GREAT BASIN. &&

.FIRE WEATHER...GUSTY WINDS TODAY AND THURSDAY ARE THE MAIN CONCERN
ACROSS THE REGION...WITH THE STRONGEST WINDS EXPECTED OVER ZONE 457
TODAY...AND 455 ON THURSDAY. HIGH PRESSURE BUILDS THROUGH THE
WEEKEND...WITH A WARM AND STABLE AIRMASS OVER THE REGION. &&

.LKN WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FOR NORTHERN NYE COUNTY...NVZ013...TODAY FROM NOON TO
9PM PDT.
Hazardous weather outlook, May 14, 2:28 AM PDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
228 AM PDT WED MAY 14 2008

NVZ013-030>037-150000-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
228 AM PDT WED MAY 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A NORTHERLY SURFACE GRADIENT IN COMBINATION WITH STRONG NORTHERLY
FLOW ALOFT WILL LEAD TO GUSTY WINDS OVER THE REGION TODAY. HAVE
ISSUED A WIND ADVISORY FOR NORTHERN NYE COUNTY WHICH IS IN EFFECT
FROM NOON THROUGH 9PM PDT TODAY. WINDS ACROSS MUCH OF NORTHERN NYE
COUNTY ARE EXPECTED TO BE 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH.
WINDS ARE EXPECTED TO APPROACH ADVISORY LEVELS OVER MUCH OF EASTERN
NEVADA TODAY AS WELL...HOWEVER GUSTS IN THE MORE POPULATED VALLEY
AREAS ARE EXPECTED TO REMAIN BELOW 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BREEZY TO WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO THURSDAY
ACROSS CENTRAL NEVADA...WITH WIND SPEEDS ACROSS WHITE PINE COUNTY
POSSIBLE REACHING WIND ADVISORY LEVELS...20 TO 30 MPH WITH GUSTS TO
45 MPH.

TEMPERATURES WILL INCREASE BY AROUND 10 DEGREES ACROSS THE REGION
FROM THURSDAY TO FRIDAY AS HIGH PRESSURE BUILDS OVER THE WESTERN
U.S.. THE WARMING TREND WILL CONTINUE THROUGH THE WEEKEND WITH RECORD
HIGH TEMPERATURES POSSIBLE. HIGH TEMPERATURES ARE EXPECTED TO WARM
INTO THE MID TO UPPER 80S OVER MOST OF THE REGION...AND 90 TO 95
DEGREES IN THE LOWER VALLEYS SATURDAY AND SUNDAY AFTERNOON.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

ROOD

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.